Alert archive / Ohio / River Flood Warnings in 2022
River Flood Warning 45, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jun 7, 2022, 9:49 AM EDT for Defiance County, Fulton County, Williams County, Ohio. It took effect at Jun 7, 2022, 11:06 AM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2022, 9:49 AM EDT (13:49 UTC)
- In effect from
- Jun 7, 2022, 11:06 AM EDT
- Expired
- Jun 8, 2022, 10:08 AM EDT
- In force
- 23 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Defiance County, OH, Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tiffin River at Stryker (STRO1). The gauge peaked at 11.36 ft at Jun 7, 2022, 2:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 6, 7:50 PM EDT, 13 hours 59 minutes earlier.
Area forecast discussion, Jun 6, 7:50 PM EDT, 13 hours 59 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 750 PM EDT Mon Jun 6 2022 .SYNOPSIS... Issued at 746 PM EDT Mon Jun 6 2022 Showers and thunderstorms are expected mainly through early tonight. The main threat will be locally heavy rainfall causing flooding, but gusty winds will accompany the stronger storms. && .UPDATE... Issued at 214 PM EDT Mon Jun 6 2022 Long term discussion updated. && .SHORT TERM...(This Afternoon through Tuesday) Issued at 107 PM EDT Mon Jun 6 2022 Overall, forecast remains on track as two MCVs and a cold front bring ample chances for showers and thunderstorms through the overnight hours. Initial MCV is moving across central MI with convection sweeping southwestwards across our NW and into northern IL. While thunder has been limited within this broad area of convection, have seen a few lightning strikes along the MLCAPE axis. This axis is expected to move into the NW this afternoon and thus a rogue strong storm can't be ruled out. Primary hazard with any rogue storm would be damaging wind gusts. While rain rates have not been significant upstream, NE storm motions will allow for a longer residence time as the MCV continues to lift NE over the next several hours. This may lead to a swath of higher precip amounts, as depicted in CAMs, and cause ponding of poor drainage areas into the evening. The second MCV, currently moving across eastern MO, looks to be the focus for storms that could become strong to severe this afternoon. CAMs show an area of MLCAPE values of 1500-2000 J/kg working northwards into the forecast area over the few hours. The increased shear provided by the approaching MCV could be sufficient for storm organization and thus allow storms to become strong to severe with damaging wind gusts bring the primary hazard. Looking at the hydrologic side of this MCV, still looking at PWATs in the 1.65" range, MBE Velocities hold at or below 10kt, and warm cloud layer increases to around 8k ft through 00z. This, coupled with strong convective updrafts, will allow for rainfall rates to exceed 1-2" per hour and could result in flooding of poor drainage and urbanized areas. Outside of strong convection, rates will not be as intense. After sunset, the warm cloud layer grows to 10k to 12k ft while instability wanes which will allow for showers to be more efficient despite a lesser convective element. Overall, we are looking at a broad area of 0.75" to 1" of rainfall with narrow streaks of locally higher amounts. Influences of the MCVs diminish late tonight as they progress east of the forecast area. After midnight, the cold front is shown to drop into the northwestern forecast area. Additional convection is shown along this front, but they are shown to diminish with southeastward intrusion. Should any of these storms move over areas that received the higher end of totals, the additional rainfall could prolong any ongoing ponding/flooding. Tuesday will be mundane by comparison as the post-frontal airmass settles over the forecast area and holds high temperatures in the 70s. Models do have a few residual showers, but these chances will diminish as the day progresses. && .LONG TERM...(Tuesday Night through Monday) Issued at 214 PM EDT Mon Jun 6 2022 Quiet weather starts off the extended period while the forecast area is under zonal flow aloft. A trough is forecast to sweep across the central Plains during the day on Wednesday morning before moving overhead Wednesday evening. This would bring another chance for showers through the overnight hours Wednesday night. This will be followed by surface high pressure which should provide a reprieve from additional rainfall until the next system sweeps across the area on Friday. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 746 PM EDT Mon Jun 6 2022 Storms were redeveloping this evening and should move northeast and reach the SBN and FWA terminals. Have updated TAFs in regard to the latest obs and trends. Lower clouds will follow overnight before conditions become VFR during the day Tuesday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...CM SYNOPSIS...Fisher SHORT TERM...CM LONG TERM...CM AVIATION...Skipper Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 6, 2:17 PM EDT, 19 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 217 PM EDT Mon Jun 6 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-071830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 217 PM EDT Mon Jun 6 2022 /117 PM CDT Mon Jun 6 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected through this evening. The main threat will be locally heavy rainfall that could produce ponding of water in low or poor drainage areas. Isolated damaging winds also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-071830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 217 PM EDT Mon Jun 6 2022 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. A few thunderstorms will be possible mainly this afternoon into early evening. Locally higher wind and waves will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:21 PM EDT | Special Weather Statement | IWX | Marshall | 39 min |
| Jun 6, 8:33 PM EDT | Special Weather Statement | IWX | Noble | 57 min |
| Jun 6, 8:38 PM EDT | Special Weather Statement | IWX | Cass | 37 min |
| Jun 6, 8:44 PM EDT | Areal Flood Advisory | IWX | Pulaski, White | 2 hr |
| Jun 6, 10:56 PM EDT | Areal Flood Warning | IWX | Cass, Pulaski, White | 9 hr |
| Jun 6, 8:09 PM EDT | Areal Flood Warning | IWX | Putnam, Van Wert | 6 hr |
| Jun 6, 9:16 PM EDT | Areal Flood Warning | IWX | Henry, Putnam | 6 hr |
Nearby
River Flood Warnings in Ohio, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.